Nebraska, 2006

Damaging Wind in Nebraska, August 1, 2006

August 1, 2006 · NWS OAX · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Omaha, NE wrote its last area forecast discussion before the first event at Jul 31, 2:03 PM CST, 12 hours 9 minutes earlier.

Area forecast discussion, Jul 31, 2:03 PM CST, 12 hours 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
303 PM CDT MON JUL 31 2006

.DISCUSSION...

THUNDERSTORM CHANCES AND TEMPERATURES THROUGH WEDNESDAY ARE THE MAIN
FORECAST CHALLENGES AND THEY DEPEND A LARGE PART...SPCLY
TEMPERATURES...ON HOW THE FAST COLD FRONT MOVES SE.

EARLY AFTERNOON WATER VAPOR IMAGERY SHOWED A RELATIVELY STRONG
SHORT WAVE TROUGH LIFTING NEWD ACROSS SASK/MANITOBA CANADA. THIS
TROUGH AND A SUBTROPICAL WAVE THAT HAS LIFTED OUT OF THE DESERT
SW HAVE LOWERED UPPER HGTS ACROSS THE FCST AREA...ALTHOUGH MID
LVL TEMPS CONTINUE VERY WARM. THE CANADIAN TROUGH HAS ALSO DRIVEN
A COLD FRONT INTO NWRN NEBRASKA WITH A PREFRONTAL SFC TROUGH A BIT
AHEAD OF IT. SINCE MID LVL TEMPS WERE QUITE WARM AND LOWER LEVELS
HAVE DRIED OUT A BIT...SFC DWPTS IN LOW/MID 60S AND 850 MB DWPTS
GENERALLY BELOW 15 DEG C...CONVECTION EARLY THIS EVENING OVER THE
NWRN CWA SOMEWHAT QUESTIONABLE AND SPLIT EVENING PD UP AND
GENERALLY LOWERED POPS. FEEL BETTER CHANCE OF CONVECTION LIES NW
OF THE FRONT AND THIS WOULDN/T PUT CONVECTION INTO NWRN CWA UNTIL
LATE EVENING OR OVERNIGHT. OTHERWISE...12Z GFS/NAM AND CMC ALL
CONTINUE TO GENERATE QPF IN WARM ADVCTN/LOW LVL JET AXIS AHEAD OF
THE FRONT LATER TONIGHT WITH MODEL MOS POPS GENERALLY AOA 50
PERCENT AS FAR SE AS OMA/LNK. THIS COULD BE SOMEWHAT A FUNCTION OF
HIGH MID LVL MOISTURE PRESENT...BUT OVERALL WARM TEMPS ALOFT COULD
LIMIT COVERAGE/INTENSITY. THUS WILL KEEP POPS RELATIVELY SMALL
SERN ZONES TNGT/TUE AM. WITH HIGHS THIS AFTN AGAIN REACHING 100...
PCPN PROBABLY NOT TOO WIDESPREAD LATE TNGT/TUE AM AND MODERATE S
WINDS...WE RAISED LOWS CNTRL/SERN ZONES UP TOWARD AND SLIGHTLY
ABOVE THE WARMER MAV NUMBERS. ALTHOUGH FRONT HAD A PRETTY GOOD
PUSH TO IT..18Z SFC WINDS WERE GUSTING TO 30 KTS FM NWRN NEBR INTO
CNTRL SD ALONG WITH 3-4MB 3HR PRES RISES...WILL COUNT ON IT
SLOWING DOWN AND STALLING OVER NWRN ZONES TOWARD MIDDAY TUE AS
UPPER SUPPORT CONTINUES RUNNING AWAY FROM IT. THUS AFTER LINGERING
SMALL PCPN CHCS SERN ZONES TUE AM...TRIMMED OR DROPPED POPS IN THE
AFTN. WE ALSO RAISED TEMPS AHEAD OF THE FRONT WITH MANY PROBABLY
MAKING A RUN AT 100. WITH FRONT AND POSSIBLE LEAD TROUGH STALLING
OVER NWRN ZONES AND UPSTREAM SFC DWPTS HIGHER THAN YDA ATTM...FEEL
DWPTS WILL BE INCREASING OVER THOSE OBSERVED TDA SO ACTUAL HEAT
INDEX VALUES COULD EVEN BE HIGHER THAN TODAY. THUS THE HEAT
ADVSRY WAS EXTENDED UNTIL TUE EVENING SERN 2/3RDS OR SO OF THE
CWA. THE INCREASED LOW LVL MOISTURE AND AFTN READINGS CLIMBING TO
100 COULD PROVIDE A BETTER CHANCE OF CONVECTION DEVELOPING ALONG
FRONT. THUS CONTINUED SMALL POPS AS FAR SE AS A BIE-OMA/CBF LINE
THRU 00Z WED ALTHOUGH STILL FEEL LOCATIONS FARTHER NW STAND A
BETTER CHC DUE TO SLIGHTLY COOLER MID LVL TEMPS/LOWER HGTS AND
CLOSER TO SECONDARY IMPULSES EJECTING OUT OF SWRLY FLOW.

ALTHOUGH MODELS HAVE BACKED OFF ON STRENGTH OF A SECONDARY SHORTWV
TROUGH LIFTING ACROSS DAKOTAS TUE NGT/EARLY WED...THERE WERE
STILL WAVES EJECTING ENE ACROSS NRN PLAINS. ALSO DECENT
FRONTOGENESIS IN 850-700 MB LAYER WAS NOTED ALONG WITH A STRONG
LOW LVL JET. THUS KEPT LIKELY POPS MOST AREAS ALONG AND BEHIND
FRONT TUE NIGHT. THERE WAS A LITTLE BETTER AGREEMENT BETWEEN NAM
AND GFS IN BRINGING FRONT ACROSS FAR SERN NEBR BY 18Z WED AND
ENDING MAJORITY OF PCPN ACROSS THE CWA BY EVENING. MADE A FEW
ADJUSTMENTS...MAINLY DROPPING WED AFTN MENTION NWRN ZONES. SINCE
12Z CANADIAN MODEL HUNG ONTO POPS INTO THU AM LEFT SLIGHT CHC
MENTIONED FAR S THU.

MODERATING/COOLING TEMPS BEHIND THE FRONT STILL LOOK IN STORE WED/THU
BEFORE READINGS CLIMB BACK ABOVE NORMAL BY FRI. LEFT IN SLGT CHC
OF TSTMS SUNDAY AS 00Z ECMWF STILL BROUGHT A FRONT INTO NEBR/WRN
IA AS DID SVRL 00Z GFS ENSEMBLES...ALTHOUGH QUICK LOOK AT 12Z
ECMWF SHOWED BOUNDARY A BIT FTHR N. THE LAST SEVERAL OPERATIONAL
RUNS OF GFS HAVE NOT BEEN CONSISTENT WITH THIS AT ALL AND THUS
CONFIDENCE NOT TOO HIGH. BOUNDARY AND PCPN COULD LINGER INTO
MONDAY BUT BECAUSE OF THIS LACK OF CONSISTENCY IN MODELS LEFT
FCST DRY FOR NOW.

&&

.OAX WATCHES/WARNINGS/ADVISORIES...
NE...HEAT ADVISORY UNTIL 8 PM CDT TUESDAY FOR NEZ015-NEZ018-NEZ032-
     NEZ033-NEZ034-NEZ042-NEZ043-NEZ044-NEZ045-NEZ050-NEZ051-
     NEZ052-NEZ053-NEZ065-NEZ066-NEZ067-NEZ068-NEZ078-NEZ088-
     NEZ089-NEZ090-NEZ091-NEZ092-NEZ093.

     HEAT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR NEZ011-NEZ012-
     NEZ016-NEZ017-NEZ030-NEZ031.

IA...HEAT ADVISORY UNTIL 8 PM CDT TUESDAY FOR IAZ043-IAZ055-IAZ056-
     IAZ069-IAZ079-IAZ080-IAZ090-IAZ091.

&&

CHERMOK
Hazardous weather outlook, Jul 31, 4:37 PM CST, 9 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
537 PM CDT MON JUL 31 2006

IAZ043-055-056-069-079-080-090-091-NEZ015-018-032>034-042>045-
050>053-065>068-078-088>093-011100-
BURT-BUTLER-CASS-COLFAX-CUMING-DODGE-DOUGLAS-FREMONT IA-GAGE-
HARRISON IA-JEFFERSON-JOHNSON-LANCASTER-MILLS IA-MONONA IA-
MONTGOMERY IA-NEMAHA-OTOE-PAGE IA-PAWNEE-PLATTE-POTTAWATTAMIE IA-
RICHARDSON-SALINE-SARPY-SAUNDERS-SEWARD-SHELBY IA-STANTON-THURSTON-
WASHINGTON-WAYNE-
537 PM CDT MON JUL 31 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF EASTERN NEBRASKA
AND SOUTHWEST IOWA.

.DAY ONE...TONIGHT AND TUESDAY

A HEAT ADVISORY REMAINS IN EFFECT THROUGH TUESDAY FOR MUCH OF
EASTERN NEBRASKA AND SOUTHWEST IOWA. HEAT INDICES WILL BE IN
THE 105 TO 110 RANGE TUESDAY AFTERNOON.

SCATTERED THUNDERSTORMS ARE POSSIBLE OVERNIGHT AND TUESDAY OVER
MUCH OF THE OUTLOOK AREA. THE RISK FOR SEVERE WEATHER APPEARS LOW.

.DAYS TWO THROUGH SEVEN...TUESDAY NIGHT THROUGH MONDAY

THUNDERSTORM CHANCES CONTINUE TUESDAY THROUGH WEDNESDAY. THERE
IS A SLIGHT CHANCE THAT A FEW STORMS MAY BECOME SEVERE WITH DAMAGING
WIND BEING THE PRIMARY HAZARD.

.SPOTTER INFORMATION STATEMENT...

STORM SPOTTER ACTIVATION WILL NOT LIKELY BE NEEDED TONIGHT OR
TUESDAY.

NEZ011-012-016-017-030-031-011100-
ANTELOPE-BOONE-CEDAR-KNOX-MADISON-PIERCE-
537 PM CDT MON JUL 31 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF NORTHEAST NEBRASKA.

.DAY ONE...TONIGHT AND TUESDAY

SCATTERED THUNDERSTORMS ARE POSSIBLE TONIGHT OVER THE OUTLOOK AREA.
WIDESPREAD SEVERE WEATHER IS NOT EXPECTED...HOWEVER AN ISOLATED
SEVERE THUNDERSTORM CANNOT BE RULED OUT. STRONG WINDS WOULD BE
THE PRIMARY HAZARD.

SCATTERED STORMS WILL LIKELY CONTINUE THROUGH TUESDAY. SEVERE
WEATHER IS POSSIBLE TUESDAY AFTERNOON WITH DAMAGING WINDS BEING THE
PRIMARY HAZARD.

.DAYS TWO THROUGH SEVEN...TUESDAY NIGHT THROUGH MONDAY

THUNDERSTORM CHANCES CONTINUE TUESDAY NIGHT INTO EARLY
WEDNESDAY. A FEW STORMS COULD BE SEVERE EARLY TUESDAY EVENING.

.SPOTTER INFORMATION STATEMENT...

STORM SPOTTER ACTIVATION WILL NOT LIKELY BE NEEDED TONIGHT BUT MAY
BE NEEDED TUESDAY.

GRIFFIS

The radar

The Omaha radar (KOAX), 45 km away, was scanning. The volume nearest the first event began at 08:12 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Sarpy

When
August 1, 2:12 AM CST
Where
Sarpy County, Bellevue
Measured
53 kt (61 mph) measured gust
Reported by
OTHER FEDERAL AGENCY
Coordinates
41.117, -95.900

A thunderstorm wind gust was measured at 53 knots at Offutt AFB. The winds caused isolated damage to lawn and playground equipment in the area and also knocked down several large tree limbs in Bellevue.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Nebraska in 2006Every state in 2006This day in weather historyWarnings in Nebraska, August 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5530226.